According to this link -
Sometimes after starting a strong protease enzyme product, the person may have a stomach ache or pain when eating. The general recommendation is to stop the protease for around four or five days, and then try again. Usually this resolves the problem. Although proteases such as bromelain and papain have been used extensively to heal gastric ulcers, proteases in particular may be irritating the gut a little initially, particularly if the gut is very damaged or inflamed. The proteases may be cleaning out wounds and inflammation, taking toxins and debris away, and this will leave exposed healthy, yet sensitive tissue. Stopping the proteases for a few days allows these cleaned out, but exposed areas time to heal again. The injured areas will not be so sensitive when the proteases are later resumed.
Another strategy would be to start with an enzyme product that is low in proteases (such as a general all-purpose product), which will promote gut healing, and then adding in the stronger protease product after a week or more. If you wait the four to five days, resume the proteases and then see stomach aches again, this may be a symptom of celiac disease or something that requires different measures. You may also try reducing the dose, or stop the strong proteases altogether. There may be more substantial gut injury which needs longer to heal before stronger proteases can be used.
In a few rare occasions, a person may start digestive enzymes and spit up or throw up a little in the very beginning. Sometimes this is not due to the enzymes and just happens to be a coincidence. Other times it may be the enzymes. A few people this has happened to offered the following saying the problem went away:
* Stop the enzymes for a few days and then start again just as you do for stomach ache
* Reduce the enzyme dose and start up slower
* If the enzymes were taken on an empty stomach or with a light meal, try taking the enzymes with food, or a more substantial meal, for a few days
One explanation for this was offered by a fellow that has worked many years in the
supplement industry, spent several years selling enzymes, and several years working with a specialist in candida yeast problems. He commented that if there is candida or bacteria in the stomach or throat area, and you take something that helps kill these pathogens, such as enzymes, it can cause some throwing up in the very beginning. It is like you have die-off and your body is trying to expel the crud as quick as possible. If the gut bugs are in the lower intestines and bowel, you may have diarrhea or some very interesting looking stools for a few days. In the upper GI tract, it can come out topside.